Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Epileptic. Experiencing memory loss. Tend to pause while talking. What should I do?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
I am epileptic since i was 13 years old.Now i am 28yrs old.I am taking lamotrizine 300mg since 10 years.Had one pregnancy in between..worst seizures throughout pregnancy but thankfully have a 4 years healthy daughter now.Now had one twin conception but miscarriage happened.and started lamotrizine350mgand keppra 500mg BD since 3 months on advice bcoz i suffered 11 fits in 14 days during pregnancy. Experiencing memory loss.I am a dental surgeon and its effecting my personal as well as profesional life as well.I suddenly forget what i am talking about.And near ones have also started noticing that i pause between talking.Very difficult to concentrate.
Posted Sat, 7 Dec 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 7 minutes later
Brief Answer: Thank you for posting your query. Detailed Answer: Hi Dr XXXXX, It is unfortunate that you have suffered an increase in seizure frequency, and also experiencing side effects such as forgetfulness and lack of concentration. These symptoms could be related to medications as well as epilepsy. The most important aspect to achieve a good seizure control. For you, lamotrigine is a good drug. However, I think you are not tolerating levetiracetam (keppra) well. So, it should be replaced with another medication such as oxcarbazepine, which is also safe in women with pregnancy. If possible, please let me know the reports of MRI brain and EEG. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Follow-up: Epileptic. Experiencing memory loss. Tend to pause while talking. What should I do? 9 minutes later
I am planning a baby now a days and is it ok if oxcarbazepine is taken during pregnancy and lactation period.I have gained a lot of weight also...may be due to these medicines.One more thing doctor...if by mistake i miss a dose..i surely get attack within 12 hours for sure.Doctor please tell me one thing i have to take these medicines lifelong..and are there chances that this disease will transfer genetically?I want to tell you that i started getting fits vecause my father tortured me extremely emotionally.and brutally hit me.
Answered by Dr. Sudhir Kumar 33 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: It is unfortunate what you underwent as a child. A respected and caring person such as father who is supposed to care for his child did that to you is totally unimaginable. Anyway, you have to look forward to a future, which I am sure is going to be excellent. Yes, oxcarbazepine is safe during pregnancy and lactation. You would need to take medications lifelong. The chances of your epilepsy going to your children is very less, as your epilepsy is due to trauma and is not genetic. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor